Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Albuquerque, NM

May 22, 2014Colfax County, Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2014, 12:40 PM MDT for Colfax County, Harding County, Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 12:40 PM MDT (18:40 UTC)
Expired
May 22, 2014, 1:45 PM MDT
In force
65 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 173 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 11:53 AM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS55 KABQ 221840
SVRABQ
NMC007-021-059-221945-
/O.NEW.KABQ.SV.W.0002.140522T1840Z-140522T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 145 PM MDT

* AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHICOSA LAKE STATE PARK...OR ABOUT 20 MILES NORTHWEST OF
  MOSQUERO...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YATES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3630 10419 3621 10382 3592 10404 3598 10425
TIME...MOT...LOC 1840Z 199DEG 7KT 3604 10410

$$
2 follow-up statements
895 
WWUS55 KABQ 221853
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT THU MAY 22 2014

NMC007-021-059-221945-
/O.CON.KABQ.SV.W.0002.000000T0000Z-140522T1945Z/
HARDING NM-COLFAX NM-UNION NM-
1253 PM MDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR WEST CENTRAL UNION...SOUTHEASTERN COLFAX AND NORTH CENTRAL
HARDING COUNTIES...

AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHICOSA LAKE STATE PARK...OR ABOUT 21 MILES NORTH OF
MOSQUERO...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF YATES BY 145 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3630 10419 3621 10382 3592 10404 3598 10425
TIME...MOT...LOC 1853Z 199DEG 7KT 3606 10409

$$
618 
WWUS55 KABQ 221941
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
141 PM MDT THU MAY 22 2014

NMC007-021-059-221952-
/O.EXP.KABQ.SV.W.0002.000000T0000Z-140522T1945Z/
HARDING NM-COLFAX NM-UNION NM-
141 PM MDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UNION...
SOUTHEASTERN COLFAX AND NORTH CENTRAL HARDING COUNTIES WILL EXPIRE AT
145 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3630 10419 3621 10382 3592 10404 3598 10425
TIME...MOT...LOC 1942Z 199DEG 7KT 3615 10405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:53 AM MDT, 47 minutes earlier.

Area forecast discussion, May 22, 11:53 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 AM MDT THU MAY 22 2014

.AVIATION...
18Z TAF CYCLE
MUCH MORE ACTIVE WEATHER IS ALREADY UNFOLDING OVER EASTERN HALF OF
NEW MEXICO...AND THIS WILL BE THE CASE THROUGH THE NEXT 24 HOURS.
STORMS ARE ALREADY ERUPTING...AND SHOULD BE SCATTERED TO NUMEROUS
EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE EARLY EVENING. SOME
STORMS WILL BE SEVERE WITH HAIL AND GUSTS TO 50 KT. STORMS ARE
EXPECTED TO DECREASE IN COVERAGE BY EARLY TO MID EVENING...BUT
ENOUGH INSTABILITY MAY KEEP A FEW STORMS GOING WELL INTO THE
OVERNIGHT. ANY STORMS WILL BE CAPABLE OF BRIEFLY REDUCING
CEILINGS AND VISIBILITIES TO MVFR OR IFR CATEGORIES. WEST OF THE
CENTRAL MOUNTAIN CHAIN STORM ACTIVITY WILL BE MUCH MORE ISOLATED
AND LESS ORGANIZED WITH GUSTY WINDS BEING THE PRIMARY THREAT.
AFTER A LATE OVERNIGHT AND EARLY MORNING LULL...MORE ACTIVITY IS
EXPECTED TO DEVELOP FRIDAY.

52

&&

.PREV DISCUSSION...404 AM MDT THU MAY 22 2014...
...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE PLAINS
TODAY WITH SCATTERED TO ISOLATED DRY THUNDERSTORMS ACROSS THE WEST...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA THIS
MORNING WILL DRIFT SLOWLY EASTWARD OVER NORTHERN NEW MEXICO OVER
THE HOLIDAY WEEKEND. THE SYSTEM IS ALREADY DRAWING ABUNDANT LOW
LEVEL MOISTURE INTO NEW MEXICO FROM THE SOUTHEAST...AND THIS WILL
FEED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY
THROUGH SATURDAY. SOME THUNDERSTORMS MAY TURN SEVERE ACROSS PARTS
OF THE PLAINS TODAY...FRIDAY AND SATURDAY. MUCH OF THE RAIN WEST
OF THE CENTRAL MOUNTAIN CHAIN WILL EVAPORATE BEFORE REACHING THE
GROUND TODAY...BUT WESTERN AREAS WILL ALSO MOISTEN UP AFTER TODAY AS
THE UPPER LOW APPROACHES. PRECIPITATION CHANCES WILL BEGIN TO
TREND DOWNWARD SATURDAY NIGHT AS THE SYSTEM PULLS DRIER AIR INTO
THE AREA FROM THE SOUTHWEST.

&&

.DISCUSSION...
WPC PROGS DEPICT NEARLY 2 INCHES OF RAIN ALONG THE EASTERN BORDER
OF THE FORECAST AREA TODAY THROUGH THE HOLIDAY WEEKEND...WITH LOCALLY
OVER 1 INCH IN THE NORTHERN MOUNTAINS. LIGHTER AND SPOTTIER
PRECIPITATION IS EXPECTED TOWARD THE SOUTHWEST CORNER OF THE
FORECAST AREA. OF PARTICULAR CONCERN DURING THE AFTERNOONS AND
EVENINGS TODAY THROUGH SATURDAY WILL BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS PARTS OF THE EASTERN PLAINS DUE TO FAVORABLE
SHEAR AND INSTABILITY WITH THE APPROACHING UPPER LOW. THE RISK OF
SEVERE WEATHER SHOULD SHIFT EAST OF THE FORECAST AREA SUNDAY AS A
DRY SLOT MOVES OVER SOUTHERN AND EASTERN AREAS FROM THE SOUTHWEST.

AT THIS TIME...MODELS SHOW SOME OF THE MOST WIDESPREAD
PRECIPITATION FOR CENTRAL PARTS OF THE STATE...INCLUDING THE
ALBUQUERQUE AND SANTA FE AREAS...OCCURRING FRIDAY NIGHT AND
SATURDAY. EAST CANYON WINDS COULD BECOME STRONG AT TIMES THIS
AFTERNOON THROUGH SATURDAY NIGHT DUE TO GUSTY THUNDERSTORM
OUTFLOWS AND LOW LEVEL CONVERGENCE TOWARD THE SLOWLY APPROACHING
UPPER LOW.

LINGERING ROUNDS OF CONVECTION SHOULD FAVOR NORTHERN AREAS SUNDAY
THROUGH MONDAY DUE TO MOISTURE WRAPPING AROUND THE SLOWLY EXITING
UPPER LOW. A BACK DOOR COLD FRONT LOOKS TO PROVIDE AN EXTRA
FOCUSING MECHANISM ACROSS THE NE MONDAY...THEN POSSIBLE FARTHER
SOUTH MONDAY NIGHT. A RIDGE OF HIGH PRESSURE CROSSING ALOFT SHOULD
PROVIDE A LULL IN THUNDERSTORM ACTIVITY TUESDAY...BUT THE MIDDLE
TO LATTER PART OF THE COMING WORK WEEK MAY BRING ANOTHER UPTICK IN
SHOWERS AND STORMS AS A MOIST BACK DOOR COLD FRONT MOVES INTO THE
AREA AND ANOTHER UPPER LEVEL TROUGH DEEPENS WEST OF NEW MEXICO.

44

&&

.FIRE WEATHER...
DRY LIGHTNING THREAT PORTIONS OF CENTRAL AND WESTERN NEW MEXICO
THIS AFTERNOON AND EVENING FOLLOWED BY AN EXTENDED STRETCH OF
ELEVATED RH...COOLER TEMPERATURES AND INCREASED CHANCES OF WETTING
PRECIP FRIDAY THROUGH THE HOLIDAY WEEKEND. WARMER AND LESS ACTIVE
PATTERN EARLY NEXT WEEK.

LARGE-SCALE PATTERN WILL CONTINUE TO FAVOR SIGNIFICANT AIR MASS
MOISTENING IN THE NEAR TERM...AS BOUNDARY LAYER WINDS FROM THE SOUTH
AND SOUTHEAST CONTINUE TO TRANSPORT HIGHER DEW POINT AIR NORTH AND
INCREASINGLY WESTWARD. FORECAST MODELS REMAIN IN GOOD AGREEMENT ON
THE SLOWLY EVOLVING PATTERN ALOFT.  AN EXPANSIVE UPPER LOW TO SLOWLY
TRACK EAST OVER SOUTHERN ARIZONA FRIDAY/FRIDAY NIGHT BEFORE SLOWLY
PIVOTING NORTHEAST AND TRACKING TOWARD NORTHERN NEW MEXICO AND
SOUTHERN COLORADO SATURDAY/SATURDAY NIGHT.

OUTFLOW BOUNDARIES FROM AN INITIAL ROUND OF SHOWERS/THUNDERSTORMS ON
THE EASTERN PLAINS LATE WEDNESDAY ENHANCED AN EASTERLY PUSH OF MORE
HUMID AIR INTO THE UPPER/MIDDLE RIO GRANDE VALLEY AND SANTA FE METRO
AREA EARLIER THIS MORNING. A NEAR REPEAT PERFORMANCE IS EXPECTED
TONIGHT WITH EVEN STRONGER GAP WINDS...AS SHOWER AND THUNDERSTORM
CLUSTERS BECOME MORE NUMEROUS AND ORGANIZED EAST OF THE CENTRAL
MOUNTAIN CHAIN LATER TODAY AND INTO THE EVENING.  EVEN MORE
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY AND
FRIDAY NIGHT.

A CHALLENGING ASPECT OF THE NEAR TERM FORECAST WILL BE GAUGING HIGH
BASED SHOWER/DRY THUNDERSTORM TRENDS WEST OF THE CENTRAL MOUNTAIN
CHAIN THIS AFTERNOON AND EVENING.  WE HAVE INCREASED THE COVERAGE OF
HIGH BASED ACTIVITY PARTICULARLY WESTERN HIGH TERRAIN AREAS MAINLY
WC/SW WHICH WILL COME UNDER AN INCREASINGLY DIFFLUENT FLOW PATTERN
ALOFT LATE TODAY AND INTO THE EVENING. FOOTPRINTS OF WETTING
RAINFALL IF ANY WILL BE VERY SMALL AND THUS WE ARE INCLUDING LAL 6
FOR PORTIONS OF ZONES 102...105 AND 109 WHERE CONFIDENCE IS HIGHEST
FOR AT LEAST LOW END SCATTERED COVERAGE.  THERE WILL BE A REGION OF
HYBRID...OR MIXED WET/DRY...STORMS BETWEEN THE RIO GRANDE VALLEY AND
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WHERE A HEIGHTENED CONCERN
FOR SOME DRY LIGHTNING WILL EXIST AS WELL PARTICULARLY FROM THE
CENTRAL HIGH PLAINS SOUTHWARD. GIVEN THE MARKED TREND TOWARD MORE
WET THAN DRY WILL NOT HIGHLIGHT THIS AREA WITH LAL 6.

OTHERWISE...AFTER TODAY/S ROUND OF DIURNAL CONVECTION SLOWLY WANES
AFTER SUNSET...WETTING PRECIP CHANCES WILL RAPIDLY TREND UPWARD FOR
CENTRAL/WESTERN AREAS FRIDAY AND SATURDAY. DRY SLOT IMPACTS MAY
BEGIN  TO APPEAR FOR SW/SC AREAS THIS WEEKEND...BUT GENERALLY SOUTH
OF OUR AREA.  ALSO WORTH NOTING THERE WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS ACROSS THE PLAINS EACH DAY...WITH STRONG STORMS
LIKELY AS FAR WEST AS THE CENTRAL MOUNTAIN CHAIN IF NOT PORTIONS OF
THE RIO GRANDE VALLEY.  LATE NIGHT THUNDERSTORMS ARE A GOOD BET
TONIGHT INTO FRIDAY MORNING...AND AGAIN SATURDAY MORNING.

THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH IN COVERAGE SUNDAY AND
MORESO MONDAY. HOWEVER...AS THE TROUGH ALOFT PASSES OVER NORTHERN
NEW MEXICO SUNDAY FOLLOWED BY A NORTHWEST FLOW ALOFT ON MEMORIAL
DAY...DAYTIME HEATING AND RESIDUAL MOISTURE WILL RESULT IN AN
UNSTABLE ATMOSPHERE BOTH DAYS WITH ISOLATED TO SCATTERED
THUNDERSTORMS EXPECTED. WRAP AROUND MOISTURE WILL IMPACT THE WESTERN
AND NORTHERN MOUNTAINS FOR A MORE SUSTAINED PERIOD SUN-MON AND
WETTING PRECIP LOOKS TO REMAIN FAIRLY WIDESPREAD DURING THIS
PERIOD. KJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 22, 7:20 AM MDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 AM MDT THU MAY 22 2014

UPDATED SLIGHT RISK AREA FOR TODAY

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
720 AM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE CENTRAL
MOUNTAIN CHAIN TODAY WITH THE GREATEST RISK FOR LARGE HAIL AND
DAMAGING WINDS ACROSS EASTERN DE BACA...CHAVES...ROOSEVELT...CURRY
AND QUAY COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING ACROSS CHAVES...EASTERN LINCOLN...DE BACA...SOUTHEAST
GUADALUPE...QUAY...CURRY AND ROOSEVELT COUNTIES...WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THIS
EVENING...FRIDAY AFTERNOON AND EVENING AND SATURDAY AFTERNOON AND
EVENING ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 22, 11:46 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT THU MAY 22 2014

NMZ532-533-221815-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1146 AM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND EASTERN
GUADALUPE COUNTIES THROUGH 1215 PM MDT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PUERTO DE LUNA...OR ABOUT 18
MILES SOUTH OF SANTA ROSA...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM
INCLUDE...SANTA ROSA...PUERTO DE LUNA...SANTA ROSA LAKE STATE PARK
AND POWER DAM LAKE.

OTHER STRONG STORMS WERE BETWEEN SANTA ROSA LAKE STATE
PARK...COLONIAS AND CUERVO.

&&

LAT...LON 3528 10486 3528 10440 3492 10441 3460 10454
      3462 10475
TIME...MOT...LOC 1745Z 187DEG 13KT 3470 10463
Special weather statement, May 22, 12:04 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1204 PM MDT THU MAY 22 2014

NMZ515-528-221830-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1204 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY THROUGH 1230
PM MDT...

AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VALMORA...OR ABOUT 15 MILES SOUTHWEST OF
WAGON MOUND...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...FORT UNION NATIONAL MONUMENT
AND OJO FELIZ.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 366 AND 381...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3580 10474 3576 10504 3578 10506 3614 10513
      3618 10484
TIME...MOT...LOC 1804Z 169DEG 25KT 3589 10492
Special weather statement, May 22, 12:06 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1206 PM MDT THU MAY 22 2014

NMZ528-531-221830-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
1206 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MORA...
EXTREME SOUTHEASTERN COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH
1230 PM MDT...

AT 1206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CHICOSA LAKE STATE PARK...OR
ABOUT 17 MILES NORTHWEST OF MOSQUERO...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK...
MILLS AND RIM CAMPGROUND.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3618 10401 3617 10397 3590 10393 3588 10424
      3622 10445 3628 10401
TIME...MOT...LOC 1806Z 169DEG 25KT 3600 10410
Local storm report, May 22, 12:23 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1223 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             2 E SANTA ROSA          34.94N 104.64W
05/22/2014  M1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400940

JF
Special weather statement, May 22, 12:25 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1225 PM MDT THU MAY 22 2014

NMZ532-533-221900-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1225 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN
GUADALUPE COUNTIES THROUGH 100 PM MDT...

AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CUERVO...OR ABOUT 13 MILES
NORTHEAST OF SANTA ROSA...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
GUADALUPE AND SOUTHERN SAN MIGUEL COUNTIES.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 292...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3536 10469 3537 10436 3499 10440 3501 10468
TIME...MOT...LOC 1825Z 187DEG 23KT 3510 10454
Special weather statement, May 22, 12:33 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT THU MAY 22 2014

NMZ531-221900-
HARDING COUNTY-
1233 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING COUNTY
THROUGH 100 PM MDT...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICOSA LAKE STATE PARK...OR ABOUT 18 MILES
NORTHWEST OF MOSQUERO...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3617 10423 3617 10395 3592 10399 3592 10421
TIME...MOT...LOC 1834Z 181DEG 5KT 3601 10410

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:46 AM MDTSpecial Weather StatementABQGuadalupe29 min
May 22, 12:04 PM MDTSpecial Weather StatementABQMora26 min
May 22, 12:06 PM MDTSpecial Weather StatementABQHarding24 min
May 22, 12:25 PM MDTSpecial Weather StatementABQSan Miguel35 min
May 22, 12:33 PM MDTSpecial Weather StatementABQHarding27 min
May 22, 12:37 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel53 min
May 22, 12:46 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel59 min
May 22, 12:57 PM MDTSevere Thunderstorm WarningABQColfax, Union63 min
May 22, 1:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 22, 1:15 PM MDTSpecial Weather StatementABQSan Miguel30 min
May 22, 1:21 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel54 min
May 22, 1:24 PM MDTSpecial Weather StatementABQColfax36 min
May 22, 1:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel61 min
May 22, 1:33 PM MDTSpecial Weather StatementABQColfax27 min
May 22, 1:37 PM MDTSpecial Weather StatementABQMora23 min
May 22, 1:39 PM MDTSpecial Weather StatementABQSan Miguel36 min
May 22, 1:40 PM MDTSpecial Weather StatementABQHarding35 min
May 22, 1:45 PM MDTSpecial Weather StatementABQQuay30 min
May 22, 1:56 PM MDTSpecial Weather StatementABQ34 min
May 22, 2:33 PM MDTSpecial Weather StatementABQQuay27 min
May 22, 2:37 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union53 min
May 22, 2:54 PM MDTSpecial Weather StatementABQDe Baca36 min
May 22, 3:17 PM MDTSpecial Weather StatementABQLincoln28 min
May 22, 3:23 PM MDTSpecial Weather StatementABQChaves37 min
May 22, 3:24 PM MDTSpecial Weather StatementABQDe Baca36 min
May 22, 3:35 PM MDTSpecial Weather StatementABQQuay25 min
May 22, 3:43 PM MDTSevere Thunderstorm WarningABQQuay62 min
May 22, 3:57 PM MDTSpecial Weather StatementABQChaves, De Baca, Quay33 min
May 22, 4:07 PM MDTSevere Thunderstorm WarningABQChaves38 min
May 22, 4:08 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel112 min
May 22, 4:36 PM MDTSpecial Weather StatementABQGuadalupe24 min
May 22, 4:38 PM MDTSpecial Weather StatementABQChaves37 min
May 22, 4:42 PM MDTSpecial Weather StatementABQQuay33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.